Benita Lee - June 18, 2018
An unexpected increase in weight can be concerning for anyone. But it’s an unfortunate side effect of many common medications. Insulin, blood pressure medications, antidepressants, and even migraine medications can all cause weight gain, and some may even worsen the health conditions they’re trying to treat.
Sudden weight gain is never a reason to stop your medication without seeing your doctor first. See More
Dr. Sharon Orrange - June 05, 2018
Antidepressants, blood pressure drugs, and allergy medicines are some of the many popular medications that can affect your dreams, and not always in a good way.
Medications that influence the neurotransmitters in our brain — those same chemicals that affect our mood and alertness — often come with the reported side effect of causing disturbing dreams and nightmares. While nightmares occur in only 1–5% of folks using these medications, here is the list of the most common offenders. See More
Dr. Sharon Orrange - May 23, 2018
If you’ve been able to control your high blood pressure with the same hypertension medications for years, it’s tempting to hold the course — but don’t. Older medications can cause serious side effects, and updated guidelines for treating high blood pressure are released every year with recommendations for current best therapies.
It’s natural for newer medications that work better and pose fewer risks to replace older ones. See More
Dr. Sharon Orrange - December 19, 2017
While people usually benefit from the therapeutic effects of a medication, adverse events ranging from minor side effects to death may occur. Serious side effects are often unavoidable, coming without warning and something neither the folks who suffer them or their physician will ever forget. Here are ten of the craziest medication side effects.
- Toxic Epidermal Necrolysis (TEN). Picture someone who ends up in a burn unit after their skin sheds off due to a medication. See More
Dr. Sharon Orrange - November 28, 2017
More than one in ten visits to a primary care doctor is for fatigue. Fatigue is composed of three major components: generalized weakness (difficulty in initiating activities), easy fatigability (difficulty in completing activities), and mental fatigue (difficulty with concentration and memory). While certainly not the only answer, medications may cause fatigue. Here are some of the common culprits.
Beta-blockers wear many hats. See More
Dr. Sharon Orrange - November 06, 2017
Most diarrhea will resolve within 24 to 48 hours—if it’s caused by viral gastroenteritis (a stomach bug) or food borne illness. If your diarrhea is hanging on and not resolving, take a look at your medications. It can be challenging to identify which medication may be causing drug-induced diarrhea, especially if you’re taking multiple medications. Here are some well-known offenders commonly associated with drug-induced diarrhea. See More
Dr. Sharon Orrange - January 31, 2017
High blood pressure is a key risk factor for stroke and heart disease, but it is easy to treat! If you have tried lifestyle changes and your blood pressures is still greater than 140/90, your doctor may discuss starting a medication to lower your pressure. If this is the case, it might be difficult to decide on which blood pressure medication is best for you. However, it turns out this question has been well studied, and the answer partly depends on your age and race. See More
Dr. Sharon Orrange - March 29, 2016
Beta blockers save lives after heart attack and improve mortality for heart failure patients. They also work well to control blood pressure. Carvedilol (Coreg was the brand name) has been known as the “heart failure beta blocker”—but now it appears that metoprolol (Lopressor) may share that title.
Many of my patients are asking: which is better? Let’s look at the recent evidence.
Roni Shye - September 02, 2014
Which generic manufacturers have been affected?
What is the reason for the backorder?
At this time none of the manufacturers could provide a reason for the shortage.
What pharmacies are doing about this backorder:
Pharmacies are calling the doctor that has prescribed the medication for you, whether it is a family doctor or specialist, and asking them to consider prescribing the atenolol 50mg tablets and having you use half of the tablet to get a comparable dose. See More
Dr. Sharon Orrange - June 10, 2014
One in ten visits to a primary care doctor is for fatigue. While certainly not the only cause, your medications can be the culprit for making you sleepy. Here are the players you need to know about.
Beta blockers. These are medications used for high blood pressure, migraine prevention, control of heart rate in atrial fibrillation, and they improve mortality after heart attack. Ok, now for the downside. They can make you sleepy. See More